Doctor insights on:
Brown's Mixture Cough Syrup
Doesn't sound good: Doesn't sound like a good combination of medications. Take medications only as prescribed. ...Read more
The cough reflex is a protective mechanism that uses muscles in your throat and chest to expel mucous and saliva that may contain pathogens that would otherwise possibly be inhaled via aerosol or to expel pathogens infecting the throat and respiratory system. Cough benefits the host by reducing load and benefits the pathogen which may then spread via aerosol. ...Read more
I am pregnant in my 40 th week, can I have a cough medicine witha mixture of guaiphenesin, carbocysteine, oxamemazine?
Contact obstetrician: Contact your obstetrician with this question.Get a more detailed answer ›
I've had a cough for a few months I smoke ive been on antibiotics inhalers cough syrup now im coughing so much im throwing up dark brown green stuff?
Cough: This is normal. Your lungs are healing during the time your not smoking and trying to get out all the tar you have exposed your lungs over the duration of smoking. ...Read more
Maybe: Some cough syrups contain Codeine which is a type of narcotic. These are by prescription only and should be used only under the direction of your physician for short periods of time due to the risk of dependenc. The over the counter cough syrups will not result in mood changes--up or down. ...Read more
Flavorings: Good question! Some medications can taste awful. Many pharmacies have flavorings that they can add to liquid medication to disguise the taste. Another option is to chew cinnamon gum after taking the medication. ...Read more
Cough syrup overmed: Cough syrup overdose symptoms depend on the type of drug that is in the cough syrup. Codeine can cause respiratory depression in high doses. Guaifenesin will cause stomach aches and headaches in higher doses. Pseudoephedrine can cause increased blood pressure in normal doses and even more so in higher doses. Hope this helps. Try to stay in the recommended doses or the prescribed doses. ...Read more
Probably won't help: The studies done on how much kids cough who take cough meds vs those who don't very clearly show that cough meds really don't make much difference. Many actually contain a med to suppress cough and a med to make you have a more productive cough within the same medicine! Better to use humidity, push fluids. Can use something to dry up nose a little if severe congestion or use a neti pot. ...Read more
Cough syrup: Hard to advise you from your description. Best to call your doctor or go to the ER if its a large amount. ...Read more
Maybe so, maybe not.
Depends on the child, why he/she is coughing and the cough syrup. There are many illnesses that cause cough. Best to see your doctor about any significant cough so that the cause is found and proper medicine can be given. For minor coughs honey in hot herb tea is soothing for children over 1 year of age. ...Read more
Potentially: Cough syrups may contain a variety of active ingredients such as first generation antihistamines, mucolytics (break up mucus), cough suppressants (dextromethorphan), narcotics (codeine) and alcohol. While most people tolerate these just fine and the cough improves, I prefer to treat the "cause" of the cough rather than just the suppress symptoms. Be careful with any and all medications! ...Read more
Yes you can but it: Is very dangerous.Get a more detailed answer ›
Several reasons: Cough syrup (cough suppressant) only treats the cough and not the underlying condition that is "causing" the cough. Also, some cough syrups contain narcotic medication which can lead to addiction. In the long run, it is a good idea to avoid medications with addiction potential. ...Read more
NO: It may not work or actually make you sick. ...Read more